- This topic is empty.
March 31, 2013 at 11:05 pm #21151NZjanetParticipant
I started Zelboraf early January, but only lasted 2 weeks before experiencing almost every common side effect, including a major skin shedding from my hands and feet. Full body rash, high rolling temps, extreme muscle and joint pain, swollen hands and feet, thrush in the mouth etc., etc. The toxicity was almost overwhelming, but I was taken off the full dose for two weeks, then restarted 2 weeks later on 3/3.
This second attempt has been manageable in terms of the side effects but….. I have lost a lot of muscle mass, and continue to experience muscle and joint pain, along with extremely sore feet, the intensity of which is periodic and unpredictable. I usually do a lot of walking and hiking, but this is now a huge challenge.
Has anyone any suggestions about treating the feet? I currently massage them every morning but it doesn’t seem to make much difference. I am also getting regular acupuncture, treating the whole body. I take paracetamol and ibuprofen to take the edge off the pain. I ditched the morphine 2 months ago – couldn’t stand the side effects…..
I welcome any suggestions, and thank you for reading….
Janet.April 1, 2013 at 9:51 am #59878jP_85Participant
I was prescribed a steroid cream which helped relieve the itching and pain in my feet. I applied the cream in the evening and put spa socks over the top and this kept the moisture in making it much more bearable. It also came in no sort of pattern for me.April 1, 2013 at 10:55 am #59879GillyParticipant unfortunately the intensity and regularity of the symptoms vary enormously – my husband gets sore feet (like walking on pebbles) and flaking feet – he uses a steroid cream which works pretty well – he is still on full dose after 3.5 months and he still gets rotating symptoms but not so bad that he cant find something to take his mind off them – some people are luckier than others – all the best.April 1, 2013 at 6:46 pm #59880bettinParticipant Hello Janet,
10% Urea-containing cream worked really well for my husband, many ‘cracked heels’ creams contain that.
Wishing you all the best-
BettinaApril 1, 2013 at 9:20 pm #59881odonoghue80Participant
I went through the full gamut of side effects like you. I started in December ’12 and couldn’t do much. Even ended up in the hospital twice for 3 days each time. Eventually my dose was lowered to 3/3 as well. I was very worried about my loss of muscle mass and feet soreness also. As an athlete and very active person it was frustrating to be so sedentary. I finally went to a yoga class and tried that. It was difficult, still is, but has been amazing. It’s unique movement and ability to penetrate body areas that don’t get much use has been great. I go nearly everyday now. I’ve added 16 pounds back in the last 6 weeks. I sleep much better at night and notice far less pain anywhere in my body. It’s also been a great stress reliever. One other fact I’ve noticed is the more active I am the less intense my side effects are. But I attribute a great deal of my recovery (or current condition – which is pretty good) to yoga. Side note: I just got great news on a scan this week. Most tumors disappeared and the ones left shrunk a great deal. I also had a clear brain MRI after having stereotactic radiation in December. I hope this helps.April 3, 2013 at 1:35 pm #59882Dick_KParticipant
So sorry to hear about your side effects, some can be very tough to take and work through. I too had problems with my feet. When it first started, I was convinced it was because my socks were slipping down and I was forever pulling them up for relief, it felt like “rumpled” socks. After a couple of weeks, that feeling went away and the pain began to set in. I remember times it was almost impossible to walk and even sitting still was very uncomfortable if I left my shoes on.
I did a number of things; I’m not sure what worked best or if anything worked at all. Could the pain have gone just because of time passing? I just do not know. Anyway, I did the following. 1) Started taking Gabapentin at 100mg per day. 2) Started using a cream on my feet. The brand I used is called Udderly Smooth with Urea. They make it with and without urea, I chose with urea. Another benefit for me is that it is unscented. 3) I went and had my feet properly fitted for new shoes and I ended up with a size much wider than I had been wearing.
It’s been two years since the worst of it. There is still some discomfort but I was only on the Gabapentin for a few months and I still use the cream occasionally.
I hope you get through it and you eventually can look back at it as a small price to pay for what I hope will be good success with Zelboraf.
DickApril 6, 2013 at 10:44 pm #59883NZjanetParticipant
Thank you all for your helpful suggestions. I have been a lot more active over the past week or so which seems to have also helped. Or, maybe I’m getting use to it! I am treating my feet like royalty!
I have another CT scan in about 2 weeks time…….
This forum has been very uplifting for me. It’s only been about week since I found it.
Thank you everyone for your help and your courage.
JanetJanuary 14, 2014 at 12:21 pm #59884SheilaDailaParticipant
Well, I guess one should give try to oxygen skincare cream too. Even that is really effective and good for skin without any of its ill effects.
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.